Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 28, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 19, 2022, 7:06 PM EDT for Gilmer County, Murray County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 7:06 PM EDT (23:06 UTC)
- Expired
- Aug 19, 2022, 10:59 PM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gilmer County, GA, Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 131 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
207
WGUS52 KFFC 192306
FFWFFC
GAC123-213-200515-
/O.NEW.KFFC.FF.W.0028.220819T2306Z-220820T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
706 PM EDT Fri Aug 19 2022
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
West Central Gilmer County in north central Georgia...
Southeastern Murray County in northwestern Georgia...
* Until 115 AM EDT Saturday.
* At 706 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tails Creek and Carters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3461 8480 3461 8483 3462 8485 3466 8484
3469 8478 3469 8472 3477 8465 3476 8461
3474 8454 3473 8452 3471 8451 3467 8452
3464 8454 3461 8464 3460 8469 3461 8473
3462 8472 3462 8474 3462 8475 3461 8475
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
206
WGUS72 KFFC 200259
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
1059 PM EDT Fri Aug 19 2022
GAC123-213-200309-
/O.CAN.KFFC.FF.W.0028.000000T0000Z-220820T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gilmer GA-Murray GA-
1059 PM EDT Fri Aug 19 2022
...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL GILMER AND
SOUTHEASTERN MURRAY COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3461 8480 3461 8483 3462 8485 3466 8484
3469 8478 3469 8472 3477 8465 3476 8461
3474 8454 3473 8452 3471 8451 3467 8452
3464 8454 3461 8464 3460 8469 3461 8473
3462 8472 3462 8474 3462 8475 3461 8475
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:29 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 19, 3:29 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 329 PM EDT Fri Aug 19 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Saturday Night/... Shortwave noted within water vapor imagery is rotating through the area today bringing broad lift due to CVA through the afternoon and evening hours. A weak frontal boundary was noted this morning near the surface draped across portions of central GA that has been slowly lifting to the north. Mass response to upper level low has brought in copious gulf moisture that is riding up over the top of said boundary through the CWA. Put all that together, and you've got yourself a nice, wet afternoon and evening for north and central GA. Upper levels are cool enough thanks to upper level system that we do have some instability about despite surface temperatures remaining relatively cooler, with highs only in the 70s (!) and 80s across the CWA. Thunderstorms will be possible, but should remain more scattered within the overall rain and showers. One place where instability may be a bit better due to less cloud cover and afternoon heating is east central Georgia, where temps in the upper 80s may allow for better instability. A marginal risk is in place for an isolated severe storm in this location. As shortwave moves by tonight, rain chances should quickly fall off behind it. Fog chances look to be higher tonight due to copious moisture remaining in place with another morning of low clouds across northern GA. Longwave trough remains to the north of the area tomorrow, though another disturbance within it should swing south and then east, bringing another day of SWerly flow aloft with a similar mass response at the sfc. Due in part to this system staying a bit further north than our current wave, best chances of rain look to be across primarily north GA tomorrow at this time. Thunderstorms will again be possible, and instability looks a bit better given the potential for some afternoon heating, but will inject some uncertainty into any severe chances as it may take some time for morning cloud cover to truly clear, similar to today. Lusk .LONG TERM /Sunday through Friday/... Beginning Sunday, low pressure moves east into the Great Lake region continuing the broad troughing across the US, with ridging in the western Atlantic from the Bermuda high also setting up. This will ultimately result in a SW flow pattern, bringing in ample moisture from the gulf. This low will push a shortwave trough axis through the main trough as the low moves further east which will bring moisture into our area from the north. This looks to coincide with the stationary boundary that is pushing north in the short term and staying settled over north/central Georgia through next Thursday. This setup looks to affect our area through the rest of the period which is conducive to heavier amounts of precip and thus the PoPs are in the 60-70% range each afternoon and evening through the end of the forecast period. This setup will also cause cloud cover, which along with the increased PoPs will cause max temps to be in the low to mid 80s through the period which is below the climo norms for this time of year. Showers and thunderstorms through the period are expected to be heavy rainfall producers with PWATs in the 2" range across much of Georgia, so if some showers/storms train then flooding could become a problem. Rainfall totals ranging from 1.5-2.5" are possible through the period with this very moist pattern. Although the severe potential remains to be seen, any storm that forms could cause frequent lightning, gusty winds, and heavy rainfall. Hernandez && .AVIATION... 18Z Update... Some IFR conditions continue to hang around the metro, but all signs point to this finally lifting some in the 18-19Z timeframe, with ATL already moving towards MVFR or even VFR. Rest of the afternoon should see MVFR to VFR across most all sites both due to cigs and vsby/wx as waves of heavy showers and storms move across GA. Rain should taper this evening, though small chance will remain through TAF period at most sites. Expecting to see IFR cigs/vsbys again in the early morning hours at metro and AHN sites. Uncertainty is more around whether LIFR conditions will be reached for a more extended period of time before clearing in 15-16Z period. Winds should remain light, but east today before going west tomorrow at ATL. //ATL Confidence...18Z Update... Medium confidence in cigs/vsby tonight, see above. High all others. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 68 86 70 83 / 70 50 60 80 Atlanta 70 87 70 85 / 70 60 60 80 Blairsville 64 80 65 78 / 50 60 70 80 Cartersville 69 86 70 83 / 60 60 70 80 Columbus 71 90 72 88 / 60 60 50 70 Gainesville 68 84 70 81 / 60 60 60 80 Macon 70 90 72 89 / 70 50 50 70 Rome 70 88 71 85 / 50 60 70 80 Peachtree City 68 89 70 85 / 70 60 60 80 Vidalia 72 91 73 91 / 60 50 50 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lusk LONG TERM....Hernandez AVIATION...Lusk
Hazardous weather outlook, Aug 19, 11:04 AM EDT, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1104 AM EDT Fri Aug 19 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1104 AM EDT Fri Aug 19 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are possible this afternoon and tonight. A few storms could become strong to severe, capable of producing gusty winds, locally heavy rainfall, and frequent lightning. Isolated flash flooding cannot be ruled out where heavy rain occurs. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms are possible Saturday through next Thursday. Each day, a few storms could become strong to severe, capable of producing gusty winds, locally heavy rainfall, and frequent lightning. Localized flash flooding and flooding of rivers and streams will also be possible, especially in areas that receive multiple rounds of heavy rainfall over the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 19, 3:34 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
334 PM EDT Fri Aug 19 2022
GAZ085-097-192000-
Johnson GA-Laurens GA-
334 PM EDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of northeastern Laurens
and central Johnson Counties through 400 PM EDT...
At 334 PM EDT, a strong thunderstorm was over Brewton, or 8 miles
northeast of Dublin, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dublin, East Dublin, Lovett, Spann, Brewton, Scott and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3256 8291 3271 8276 3261 8262 3240 8276
TIME...MOT...LOC 1934Z 306DEG 10KT 3258 8280
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 19, 3:42 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Fri Aug 19 2022
GAZ002-004-011-012-019-192015-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Floyd GA-
342 PM EDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of northeastern Floyd,
southwestern Whitfield, southeastern Walker, northwestern Gordon and
northeastern Chattooga Counties through 415 PM EDT...
At 342 PM EDT, a strong thunderstorm was over Subligna, or 11 miles
northeast of Summerville, moving northeast at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Calhoun, Resaca, Mill Creek, Subligna, Suttles Mill, Villanow, Sugar
Valley, Everett Springs and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3447 8521 3460 8529 3476 8503 3455 8489
TIME...MOT...LOC 1942Z 245DEG 6KT 3456 8518
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 19, 4:31 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
431 PM EDT Fri Aug 19 2022
GAZ004-005-012-192100-
Whitfield GA-Gordon GA-Murray GA-
431 PM EDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of southwestern Murray,
south central Whitfield and northwestern Gordon Counties through 500
PM EDT...
At 431 PM EDT, a strong thunderstorm was over Resaca, or near
Calhoun, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Calhoun, Resaca, Redbud, Nickelsville and Audubon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3451 8499 3464 8503 3467 8481 3452 8478
TIME...MOT...LOC 2031Z 261DEG 14KT 3458 8496
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 19, 5:07 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 3 N SUGAR VALLEY 34.60N 85.01W
08/19/2022 GORDON GA 911 CALL CENTER
MULTIPLE TREES DOWN BETWEEN 1200 AND 1300
BLOCKS OF HILL CITY ROAD.
&&
KALLocal storm report, Aug 19, 5:15 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 2 NE LAKE MARVIN 34.58N 85.05W
08/19/2022 GORDON GA PUBLIC
TREE DOWN ON OUTBUILDING NEAR THE 1000 BLOCK
OF MOUNTAIN LOOP ROAD.
&&
KALSpecial weather statement, Aug 19, 7:00 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
700 PM EDT Fri Aug 19 2022
GAZ041-042-192330-
Haralson GA-Carroll GA-
700 PM EDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of Haralson and central
Carroll Counties through 730 PM EDT...
At 700 PM EDT, a strong thunderstorm was near I 20 Welcome Center, or
10 miles southwest of Buchanan, moving southeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Carrollton, Buchanan, Villa Rica, Bremen, Temple, Tallapoosa, Bowdon,
Mount Zion, Waco, Abilene, John Tanner State Park and Bowdon
Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3389 8527 3375 8493 3346 8510 3358 8533
3377 8536
TIME...MOT...LOC 2300Z 292DEG 20KT 3371 8533
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:34 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Aug 19, 3:42 PM EDT | Special Weather Statement | FFC | Gordon | 33 min |
| Aug 19, 3:50 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker, Whitfield | 40 min |
| Aug 19, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Treutlen | 40 min |
| Aug 19, 4:31 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Aug 19, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 33 min |
| Aug 19, 4:55 PM EDT | Flash Flood Warning | FFC | Chattooga, Dade, Gordon, Walker, Whitfield | 4 hr |
| Aug 19, 5:30 PM EDT | Flash Flood Warning | FFC | Fannin, Murray, Walker, Whitfield | 4 hr |
| Aug 19, 7:00 PM EDT | Special Weather Statement | FFC | Carroll, Haralson | 30 min |
| Aug 19, 7:42 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| Aug 19, 7:43 PM EDT | Special Weather Statement | FFC | Toombs | 32 min |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.